Alert archive / Florida / River Flood Warnings in 2008

River Flood Warning 49, NWS Tallahassee, FL

December 1, 2008Gadsden County, Leon County, Florida

NWS Tallahassee, FL issued this river flood warning at Dec 1, 2008, 10:10 PM EST for Gadsden County, Leon County, Florida. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Dec 1, 2008, 10:10 PM EST (03:10 UTC)
Expired
Dec 6, 2008, 10:54 AM EST
In force
5 days
Issued by
NWS Tallahassee, FL
Flood severity
Minor

Counties Gadsden County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ochlockonee River near Concord (CR 12) (CONF1). The gauge peaked at 34.07 ft at Dec 5, 2008, 6:00 AM EST.

actionminormoderate303512/0212/0312/0412/0512/0612/07
Action stage
33 ft
Minor stage
36 ft
Moderate stage
38 ft
Major stage
44 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02328522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KTAE 020310
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1010 PM EST MON DEC 01 2008

...THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN FLORIDA... 

  OCHLOCKONEE RIVER NEAR CONCORD AFFECTING GADSDEN AND LEON COUNTIES
 ...MINOR FLOODING IS OCCURRING...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


FLC039-073-030310-
/O.NEW.KTAE.FL.W.0049.081202T0310Z-000000T0000Z/
/CONF1.1.ER.081201T0846Z.081202T0100Z.000000T0000Z.UU/
1010 PM EST MON DEC 01 2008

THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OCHLOCKONEE RIVER NEAR CONCORD.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM MONDAY THE STAGE WAS 31.3 FEET. 
* FLOOD STAGE IS 30.0 FEET. 


$$
6 follow-up statements
000 
WGUS42 KTAE 021419
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
919 AM EST TUE DEC 02 2008

  OCHLOCKONEE RIVER NEAR CONCORD AFFECTING GADSDEN AND LEON COUNTIES
 ...MODERATE FLOODING IS OCCURRING...FORECAST TO FALL BELOW FLOOD STAGE...


SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


FLC039-073-031419-
/O.CON.KTAE.FL.W.0049.000000T0000Z-000000T0000Z/
/CONF1.2.ER.081201T0846Z.081202T1401Z.000000T0000Z.UU/
919 AM EST TUE DEC 02 2008

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE OCHLOCKONEE RIVER NEAR CONCORD.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:01 AM TUESDAY THE STAGE WAS 32.2 FEET. 
* FLOOD STAGE IS 30.0 FEET. 


$$
000 
WGUS42 KTAE 021541
FLWTAE

FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1041 AM EST TUE DEC 2 2008

...OCHLOCKONEE RIVER AT CONCORD ABOVE FLOOD STAGE...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD
MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH 
FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND 
DO NOT DROWN.

FLC039-073-031540-
/O.CON.KTAE.FL.W.0049.000000T0000Z-000000T0000Z/
/CONF1.2.ER.081201T0846Z.081202T1401Z.000000T0000Z.UU/
1041 AM EST TUE DEC 2 2008

...THE FLOOD WARNING CONTINUES FOR THE OCHLOCKONEE RIVER NEAR 
CONCORD...
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. 
* AT 10:01 AM TUESDAY THE STAGE WAS 32.3 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* THE RIVER IS EXPECTED TO CREST AT 34.5 FEET ON THURSDAY EVENING. 
* AT 36.0 FEET...WATER FROM THE RIVER WILL APPROACH PORTIONS OF      
  STATE ROAD 12. 

RESIDENTS IN THE AREA AND THOSE TRAVELING ON STATE ROAD 12 SHOULD 
CONTINUE TO MONITOR THE LATEST RIVER FORECASTS FROM THE NATIONAL 
WEATHER SERVICE SHOULD THE RIVER CREST HIGHER THAN EXPECTED. 

$$

GODSEY
000 
WGUS82 KTAE 031513
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1013 AM EST WED DEC 03 2008

...THE FLOOD WARNING CONTINUES FOR THE OCHLOCKONEE RIVER NEAR CONCORD
FLORIDA...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FLC039-073-041513-
/O.CON.KTAE.FL.W.0049.000000T0000Z-000000T0000Z/
/CONF1.2.ER.081201T0846Z.081203T1300Z.000000T0000Z.UU/
1013 AM EST WED DEC 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE OCHLOCKONEE RIVER NEAR CONCORD.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 AM WEDNESDAY THE STAGE WAS 33.1 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* THE RIVER IS EXPECTED TO CREST AT 34.0 FEET ON THURSDAY EVENING. 
* AT 36.0 FEET...WATER FROM THE RIVER WILL APPROACH PORTIONS OF STATE      ROAD 12. 

WITH THE OCHLOCKONEE RIVER ALREADY CRESTING AT THOMASVILLE...ONLY AN ADDITIONAL FOOT RISE AT CONCORD IS EXPECTED. IT IS STILL EXPECTED THAT STATE ROAD 12 WILL NOT BE AFFECTED BY THE RISE IN THE OCHLOCKONEE RIVER. 

$$
000 
WGUS82 KTAE 041452
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
952 AM EST THU DEC 04 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA..
  OCHLOCKONEE RIVER NEAR CONCORD AFFECTING GADSDEN AND LEON COUNTIES 
 ...MODERATE FLOODING IS OCCURRING...FORECAST TO FALL BELOW FLOOD STAGE...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


FLC039-073-051452-
/O.CON.KTAE.FL.W.0049.000000T0000Z-000000T0000Z/
/CONF1.2.ER.081201T0846Z.081204T1300Z.000000T0000Z.UU/
952 AM EST THU DEC 04 2008

THE FLOOD WARNING CONTINUES FOR
  THE OCHLOCKONEE RIVER NEAR CONCORD.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM THURSDAY THE STAGE WAS 33.8 FEET. 
* MODERATE FLOODING IS OCCURRING AND M FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 




&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    FRI    SAT    SUN    MON    TUE


OCHLOCKONEE RIVER
  CONCORD       30  33.8 THU 08 AM      M      M      M      M      M

$$
000 
WGUS82 KTAE 051600
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1100 AM EST FRI DEC 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA..
  OCHLOCKONEE RIVER NEAR CONCORD AFFECTING GADSDEN AND LEON COUNTIES 
 ...MINOR FLOODING IS OCCURRING...FORECAST TO FALL BELOW FLOOD STAGE...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


GAC131-275-061600-
/O.ROU.KTAE.HY.S.0000.000000T0000Z-000000T0000Z/
/TMLG1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1100 AM EST FRI DEC 05 2008

FORECAST INFORMATION FOR
  OCHLOCKONEE RIVER NEAR THOMASVILLE.
* AT 10:45 AM FRIDAY THE STAGE WAS 10.5 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 10.4 FEET THIS AFTERNOON.




&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    SAT    SUN    MON    TUE    WED

OCHLOCKONEE RIVER
  THOMASVILLE   15  10.5 FRI 11 AM    9.9    9.3    8.7    8.1    7.5


$$

FLC039-073-061600-
/O.CON.KTAE.FL.W.0049.000000T0000Z-000000T0000Z/
/CONF1.1.ER.081201T0846Z.081205T1300Z.000000T0000Z.UU/
1100 AM EST FRI DEC 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE OCHLOCKONEE RIVER NEAR CONCORD.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM FRIDAY THE STAGE WAS 34.1 FEET. 
* MINOR FLOODING IS OCCURRING AND M FLOODING IS FORECAST.
* FLOOD STAGE IS 34.0 FEET. 




&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    SAT    SUN    MON    TUE    WED


OCHLOCKONEE RIVER
  CONCORD       34  34.1 FRI 08 AM      M      M      M      M      M

$$

FLC039-073-061600-
/O.ROU.KTAE.HY.S.0000.000000T0000Z-000000T0000Z/
/HVNF1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1100 AM EST FRI DEC 05 2008

FORECAST INFORMATION FOR
  OCHLOCKONEE RIVER NEAR HAVANA.
* AT 10:15 AM FRIDAY THE STAGE WAS 21.9 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 21.8 FEET THIS AFTERNOON.




&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    SAT    SUN    MON    TUE    WED

OCHLOCKONEE RIVER
  HAVANA        25  21.9 FRI 10 AM   21.4   21.0   20.5   19.9   19.2


$$
000 
WGUS82 KTAE 061554
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1054 AM EST SAT DEC 06 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  OCHLOCKONEE RIVER NEAR CONCORD AFFECTING GADSDEN AND LEON COUNTIES
 ...SIGNIFICANT RISES NEAR THOMASVILLE...CONCORD...HAVANA...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


GAC131-275-071554-
/O.ROU.KTAE.HY.S.0000.000000T0000Z-000000T0000Z/
/TMLG1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1054 AM EST SAT DEC 06 2008

FORECAST INFORMATION FOR
  OCHLOCKONEE RIVER NEAR THOMASVILLE.
* AT 10:45 AM SATURDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 10.1 FEET THIS AFTERNOON.




&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    SUN    MON    TUE    WED    THU

OCHLOCKONEE RIVER
  THOMASVILLE   15  10.1 SAT 11 AM    9.8    9.3    8.7    8.1    7.7


$$

FLC039-073-061624-
/O.CAN.KTAE.FL.W.0049.000000T0000Z-081206T1554Z/
/CONF1.1.ER.081201T0846Z.081205T1300Z.081206T0100Z.UU/
1054 AM EST SAT DEC 06 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE OCHLOCKONEE RIVER NEAR CONCORD.
* AT  8:00 AM SATURDAY THE STAGE WAS 33.8 FEET. 
* FLOOD STAGE IS 34.0 FEET. 



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    SUN    MON    TUE    WED    THU


OCHLOCKONEE RIVER
  CONCORD       34  33.8 SAT 08 AM      M      M      M      M      M

$$

FLC039-073-071554-
/O.ROU.KTAE.HY.S.0000.000000T0000Z-000000T0000Z/
/HVNF1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1054 AM EST SAT DEC 06 2008

FORECAST INFORMATION FOR
  OCHLOCKONEE RIVER NEAR HAVANA.
* AT  9:15 PM FRIDAY THE STAGE WAS 22.2 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 22.9 FEET THIS EVENING.




&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    SUN    MON    TUE    WED    THU

OCHLOCKONEE RIVER
  HAVANA        25  22.2 FRI 09 PM   22.9   22.4   21.5   20.7   20.1


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 1, 7:45 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Dec 1, 7:45 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
745 PM EST MON DEC 1 2008

.SYNOPSIS/UPDATE...
23Z WATER VAPOR AND H4 RUC ANALYSIS STILL SHOWING A HIGHLY
AMPLIFIED UPPER LEVEL PATTERN ACROSS NORTH AMERICA THIS EVENING.
VERY DEEP AND SHARP LONGWAVE TROUGH CONTINUES TO DOMINATE THE
WEATHER OVER THE EASTERN THIRD OF THE COUNTY WHILE FURTHER
UPSTREAM LONGWAVE RIDGING HAS BUILT OVER THE INTER-MOUNTAIN WEST
AND CENTRAL PLAINS.

MAIN TROUGH AXIS CURRENTLY EXTENDS SOUTHWEST FROM A CLOSED UPPER
LOW OVER QUEBEC ALL THE WAY TO THE NORTH-CENTRAL GULF OF MEXICO
COAST. THIS TROUGH IS AN IMPRESSIVE AND RARE FEATURE TO SAY THE
LEAST. THE H5 HEIGHTS ALONG GULF COAST JUST TO OUR WEST ARE
CURRENTLY RUNNING BETWEEN 4 AND 5 STANDARD DEVIATIONS BELOW
CLIMATOLOGY FOR THE EARLY PART OF DECEMBER. THE CHANCES OF SEEING
THESE HEIGHTS AT THIS TIME OF YEAR ARE BELOW 1 PERCENT. THIS
TROUGH WILL SWING ACROSS THE FORECAST AREA TONIGHT AND EARLY ON
TUESDAY WITH H5 HEIGHTS STILL A VERY IMPRESSIVE 3.5-4 STANDARD
DEVIATIONS BELOW NORMAL.

STRONG PIECE OF SHORTWAVE ENERGY IS ROUNDING THE BASE OF THE TROUGH
THIS EVENING AND CURRENTLY PUSHING OFF THE MS DELTA REGION OF LA.
LATEST RUC FORECAST SHOWING IMPRESSIVE PVA CENTER ASSOCIATED WITH
THE SHORTWAVE APPROACHING FROM THE WEST. AS THIS PVA CENTER
CONTINUES EAST OVER THE NEXT 12 HOURS A WIDE SWATH OF SYNOPTIC
LIFT WILL OVERSPREAD THE AREA. THIS LIFT IS ALREADY BEGINNING TO
TAKE SHAPE AS REGIONAL RADARS NOW SHOWING A BLOSSOMING AREA OF
SHOWERS/RAIN ACROSS THE NORTHEAST GULF OF MEXICO. EVEN SEEING A FEW
LIGHTNING STRIKES OVER THE WATER BEGINNING TO BE DETECTED. SOME OF
THIS ACTIVITY HAS ALREADY BEGUN MOVING ASHORE INTO PORTIONS OF
NORTHERN FLORIDA AND WILL SEE SHOWERS CONTINUE TO SPREAD INLAND
MAINLY TO THE EAST AND SOUTH OF A LINE FROM PANAMA CITY TO
BAINBRIDGE TO TIFTON.

AT THE SURFACE...WEAK SURFACE TROUGH PUSHING EAST ACROSS THE AREA
OVERNIGHT HELPING TO ADD SOME LOW LEVEL FOCUS FOR LIFT. CURRENT
GRIDS SHOWING A FAIRLY TIGHT GRADIENT IN POPS FROM SILENT 10% FAR
NORTHWEST TO LIKELY POPS IN THE EAST. SEE LITTLE REASON TO MAKE ANY
SIGNIFICANT CHANGES TO THIS FORECAST BASED ON THE LATEST GUIDANCE.
IF ANY CHANGES WHERE MADE IT WOULD BE TO BRING THE HIGHER POPS A BIT
FURTHER WEST BASED ON LATEST RADAR TRENDS. HOWEVER...WITH DEWPOINT
DEPRESSIONS STILL IN THE 15-20C RANGE AWAY FROM THE EASTERN FLORIDA
BIG BEND...IT IS GOING TO TAKE SOME TIME FOR ANY SIGNIFICANT PRECIP
TO REACH THE SURFACE...AND BY THAT TIME THE BULK OF THE LIFT MAY BE
PASSING TO THE EAST. AREAS UP TOWARD DOTHAN AND ALBANY ARE MORE
LIKELY TO REMAIN DRY THROUGH THE NIGHT AND WILL STRUGGLE TO EVEN SEE
A SPRINKLE REACH THE SURFACE.

THERE WAS SOME LIMITED DISCUSSION ABOUT WHETHER A FEW SNOW FLAKES
WOULD MIX IN WITH THE SHOWERS LATER TONIGHT TOWARD THE VALDOSTA
AREA. BASED ON THE LATEST GUIDANCE THIS APPEARS VERY UNLIKELY. ABOVE
FREEZING LAYER FROM THE SURFACE (EVEN AS LATE AS 4 AM) IS STILL 3 TO
4 KFT THICK...WHICH IS PLENTY DEEP ENOUGH TO MELT ANY SNOWFLAKES
BEFORE REACHING THE SURFACE. JUST PLAIN RAIN DROPS WITH THIS EVENT.

SYNOPTIC LIFT ASSOCIATED WITH THE SHORTWAVE EXITS RAPIDLY LATE
TONIGHT AND EARLY TUESDAY MORNING. THIS SHOULD BRING A QUICK END TO
THE SHOWERS BY SUNRISE EVEN AS FAR EAST AS THE I-75 CORRIDOR. HIGH
PRESSURE BUILDS IN THROUGH TUESDAY BEHIND THIS SYSTEM PROVIDING A
MOSTLY SUNNY BY COOL DAY.

&&

AVIATION...VFR CIGS (5-10K FT) ARE EXPECTED OVER NIGHT AS A STRONG
UPPER LEVEL TROUGH MOVES EASTWARD OVER THE REGION. SCATTERED LIGHT
SHOWERS WILL AFFECT THE FL PANHANDLE AND BIG BEND AND SOUTH CENTRAL
GA...BUT THE DRY LOWER TROPOSPHERE WILL LIKELY PREVENT THIS RAIN
FROM HAVING ANY SIGNIFICANT IMPACT TO AIRCRAFT OPERATIONS...AND THE
VIS IS EXPECTED TO REMAIN GREATER THAN 6SM. UNLIMITED CIGS ARE
FORECAST BY MID TUESDAY MORNING...WITH N-NW WINDS 10 KT OR LESS.

&&

.MARINE...
ROUGH CONDITIONS TO CONTINUE INTO EARLY TUESDAY MORNING WITH
ADVISORY LEVEL WIND AND SEAS. HIGH PRESSURE WILL OVERSPREAD FROM THE
WEST DURING THE DAY ON TUESDAY WITH WINDS AND SEAS SUBSIDING THROUGH
THE MORNING AND EARLY AFTERNOON. WHILE ADVISORY LEVEL WINDS ARE
LIKELY TO DISSIPATE DURING THE MORNING HOURS...WILL TAKE A BIT MORE
TIME TO SUBSIDE THE SEAS...ESPECIALLY OVER THE OFFSHORE WATER.

&&

.PREVIOUS DISCUSSION (TONIGHT THROUGH WEDNESDAY NIGHT).
FORECAST THIS CYCLE LARGELY CENTERED ON THE FIRST 18 HOURS. UPPER
LEVEL SHORTWAVE IS EXPECTED TO MOVE THROUGH THE AREA AROUND THE BASE
OF THE HIGHLY AMPLIFIED EAST COAST TROF. AS WEVE BEEN MENTIONING
FOR A COUPLE OF DAYS NOW...TIMING IS EVERYTHING WITH THIS SYSTEM. AS
IT APPEARS THAT THE GFS HAS A BETTER HANDLE ON TIMING AND
TRACK...WILL LEAN HEAVILY ON ITS SOLUTION FOR THIS PORTION OF THE
FORECAST.

TONIGHT...AS FORCED ASCENT INCREASES AS SHORTWAVE APPROACHES FROM
THE WEST...EXPECT TO SEE AN AREA OF LIGHT RAIN DEVELOP OVER OUR
COASTAL WATERS AND SPREAD TOWARD THE COAST AFTER 00Z. AS THE WAVE
MOVES THROUGH OUR CWA...THE AREA OF LIGHT PRECIP WILL SPREAD MAINLY
INTO THE SOUTHEAST FLORIDA BIG BEND AND EXTREME SOUTH CENTRAL
GEORGIA. THE BULK OF THE PRECIPITATION SHOULD END BY 06-08Z AS MUCH
OF THE MOISTURE MOVES EAST OF THE REGION. RH TIME HEIGHTS SHOW THE
AVAILABLE MOISTURE FOR PRECIP...IF NOT THE LIFT...ENDING BY THIS
TIME. AT VLD...SOME OF THIS MOISTURE LINGERS TOWARD 12Z...BUT THE
DIFFICULTY FOR ANY FROZEN PRECIPITATION...WHICH WOULD FALL IN THE
FORM OF SNOW FLURRIES GIVEN THE ABSENCE OF A SECONDARY FREEZING
LAYER CLOSER TO THE SURFACE...WILL BE THE NARROW WARM LAYER FROM 925
MB DOWN TOWARD THE SURFACE. IVE LOOKED AT SOME MODEL DATA THAT
SUPPORTS IT...BUT THE PREPONDERANCE OF THE DATA IVE LOOKED AT...UP
TO AND INCLUDING THE 01/18Z RUC WOULD ARGUE AGAINST IT. THE 01/18Z
RUC SHOWS 925MB TEMPERATURES AROUND 5C AT 03Z...WITH NOT MUCH HOPE
FOR THEM LOWERING MORE PRIOR TO THE MOISTURE MOVING EAST OF THE
REGION. AT THIS POINT...WILL WORD THE OFFICIAL FORECAST FOR ONLY
LIGHT RAIN...BUT I WOULD NOT BE SURPRISED IF WE RECEIVE REPORTS OF
FLURRIES MIXING WITH RAIN OVER OUR GEORGIA COUNTIES ALONG AND EAST
OF INTERSTATE 75. I APPRECIATE THE COORDINATION EFFORTS WITH JAX
TODAY ON THIS MOST DIFFICULT FORECAST.

TUESDAY AND TUESDAY NIGHT...HIGH PRESSURE WILL GRADUALLY BUILD INTO
THE REGION AND MOVE OVERHEAD TUESDAY EVENING. WITH THE RIDGE
POSITION LIKELY SETTING UP OVER THE FLORIDA EAST COAST BY 12Z
WEDNESDAY...IT ISNT IN THE BEST POSITION FOR FREEZING TEMPERATURES.
THUS...WILL RUN A DEGREE OR TWO ABOVE THE MAV FOR TEMPERATURES.
NEVERTHELESS...IT LOOKS LIKE A LIGHT FREEZE FOR MOST INLAND AREAS
WITH WIDESPREAD FROST ACROSS THE BOARD.

WEDNESDAY...THINGS BEGIN TO TRANSITION AS A WEAK COLD FRONT
APPROACHES FROM THE WEST. A PARTLY CLOUDY DAY WITH TEMPERATURES
WARMING INTO THE MID AND UPPER 60S IS EXPECTED. LOW AT NIGHT WILL
MODERATE CONSIDERABLY...AND RETURN TO THE 40S IN THE WEST AND UPPER
30S IN THE EAST.

&&

.LONG TERM (THURSDAY THROUGH MONDAY).
THERE IS GOOD AGREEMENT BETWEEN THE LATEST GFS AND 30/12Z EURO WITH
THE TIMING OF THE NEXT COLD FRONTAL PASSAGE EARLY THURSDAY. THE
FRONT WILL ARRIVE IN OUR NWRN ZONES BY AROUND SUNRISE AND THEN MOVE
VERY SLOWLY ACROSS THE FORECAST AREA...SLIPPING SOUTH OF THE AREA BY
12Z FRIDAY. WILL TREND POPS UPWARD TO THE LOW CHANCE (30) CATEGORY
FOR THE NW ZONES ON THURSDAY AND TO SLIGHT CHANCE (20) ALL ZONES
THURSDAY NIGHT. HIGH PRESSURE WILL THEN BUILD EWD ACROSS THE SERN
STATES. A FEW OF THE NORMALLY COLDEST LOCATIONS COULD SEE A BRIEF
FREEZE SATURDAY MORNING. AFTER THAT...THE HIGH SLIPS EAST OF THE
AREA AND WE BEGIN TO SEE A GRADUAL RETURN FLOW OFF THE GULF FOR
SUNDAY AND MONDAY. THE EURO ESSENTIALLY RETURNS THE OLD FRONTAL
BOUNDARY NWD ON SATURDAY AND THEN SHUNTS THE SYSTEM DECIDEDLY DOWN
THE PENINSULA FOR A DRY AND COOL SUNDAY AND MONDAY. THE GFS SHOWS A
FRONTAL SYSTEM DEVELOPING IN THE PLAINS WITH GULF MOISTURE RETURNING
NWD AHEAD OF IT. WE WILL GO WITH THIS SOLUTION AND BRING SLIGHT
CHANCE POPS BACK TO THE FORECAST FOR SUNDAY...INCREASING TO LOW
CHANCE FOR MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  34  57  30  63  41 /  40   0   0   0   5
PANAMA CITY  40  57  39  64  50 /  30   0   0   0  10
DOTHAN       33  54  33  63  44 /  10   0   0   0  10
ALBANY       32  54  29  62  40 /  20   0   0   0  10
VALDOSTA     35  54  28  62  37 /  40   0   0   0   0
CROSS CITY   37  57  28  66  37 /  70   5   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE
GA...NONE
FL...NONE

GM...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FROM DESTIN TO THE
     SUWANNEE RIVER ENTRANCE OUT TO 20 NAUTICAL MILES.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST TUESDAY FROM DESTIN TO THE
     SUWANNEE RIVER ENTRANCE BETWEEN 20 AND 60 NAUTICAL MILES.

&&

SYNOPSIS/UPDATE...MROCZKA
AVIATION...FOURNIER
PREVIOUS DISCUSSION...GODSEY
LONG TERM...WOOL
Hazardous weather outlook, Dec 1, 6:00 AM EST, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EST MON DEC 1 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-021100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
600 AM EST MON DEC 1 2008 /500 AM CST MON DEC 1 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST
AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND EASTERN
PANHANDLE...AND ADJACENT GULF COASTAL WATERS.

...HIGH SURF ADVISORY TODAY FOR THE BEACHES OF WALTON...BAY...
GULF...AND FRANKLIN COUNTIES...

...LAKE WIND ADVISORY IN EFFECT TODAY...

...SMALL CRAFT ADVISORY IN EFFECT...

...HIGH RISK FOR RIP CURRENTS TODAY FOR PANHANDLE BEACHES...

.DAY ONE...TODAY AND TONIGHT...

WESTERLY WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT ON AREA LAKES AND THE COASTAL
WATERS. HIGH SURF WILL CONTINUE TODAY ALONG THE WEST AND SOUTHWEST
FACING BEACHES OF THE EASTERN FLORIDA PANHANDLE. BREAKERS IN THE
SURF ZONE ARE EXPECTED TO BUILD TO 6 TO 8 FEET WITH ISOLATED HIGHER
SETS OF 8 TO 10 FEET POSSIBLE. THESE BREAKERS WILL LIKELY BE HIGHEST
BETWEEN PANAMA CITY BEACH AND CAPE SAN BLAS. THIS HIGH SURF WILL
PRODUCE DANGEROUS RIP CURRENTS AND MINOR BEACH EROSION. DRIER AIR
COMBINED WITH THE GUSTY WINDS WILL ENHANCE THE SPREAD OF WILDFIRES
ACROSS THE EASTERN PANHANDLE THIS AFTERNOON.

AN UPPER LEVEL DISTURBANCE WILL MOVE FROM WEST TO EAST ACROSS THE
REGION TONIGHT...ACCOMPANIED BY AREAS OF RAIN. THE BEST CHANCES FOR
MEASURABLE RAIN WILL BE EAST OF A LINE FROM TIFTON GEORGIA TO
APALACHICOLA FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

COOLER AIR WILL FILTER INTO THE REGION TUESDAY BEHIND THE
DISTURBANCE. FREEZING TEMPERATURES AND PATCHY FROST ARE EXPECTED
AWAY FROM THE IMMEDIATE COAST TUESDAY NIGHT...FOLLOWED BY WARMER
TEMPERATURES WEDNESDAY. ANOTHER COLD FRONT WILL MOVE SLOWLY EASTWARD
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH CHANCES FOR RAIN. COOLER
TEMPERATURES RETURN FOR THE END OF THE WORK WEEK INTO FIRST HALF OF
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

8-JAMSKI

Nearby

River Flood Warnings in Florida, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.